Strictly Fair Allocations in Large Exchange Economies
In this paper we introduce the concept of a strictly fair allocation and investigate the set of strictly fair allocations in large exchange economies. We prove that when agents' utility functions are differentiable, the set of strictly fair allocations coincides with the set of equal-income Walrasian equilibria. This is shown using both the "limit theorem" approach the "limit economy" approach. We also extend the analysis to economies that have both atoms and an atomless sector. These results substantially improve upon the existing characterizations of equal-income Walrasian equilibria in terms of both economic efficiency and economic equity.
|Date of creation:||Mar 1991|
|Publication status:||Published in Journal of Economic Theory (June 1992), 57(1): 160-175|
|Contact details of provider:|| Postal: Yale University, Box 208281, New Haven, CT 06520-8281 USA|
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.yale.edu/
More information through EDIRC
|Order Information:|| Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Gabszewicz, Jean Jaskold, 1975.
"Coalitional Fairness of Allocations in Pure Exchange Economies,"
Econometric Society, vol. 43(4), pages 661-68, July.
- JASKOLD GABSZEWICZ, Jean, . "Coalitinal fairness of allocations in pure exchange economies," CORE Discussion Papers RP 227, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- H. R. Varian, 1975.
"Two Problems in the Theory of Fairness,"
163, Massachusetts Institute of Technology (MIT), Department of Economics.
- Champsaur, Paul & Laroque, Guy, 1981. "Fair allocations in large economies," Journal of Economic Theory, Elsevier, vol. 25(2), pages 269-282, October.
- Schmeidler, David & Vind, Karl, 1972.
"Fair Net Trades,"
Econometric Society, vol. 40(4), pages 637-42, July.
- Debreu, Gerard, 1975. "The rate of convergence of the core of an economy," Journal of Mathematical Economics, Elsevier, vol. 2(1), pages 1-7, March.
- Greenberg, Joseph & Shitovitz, Benyamin, 1986. "A simple proof of the equivalence theorem for oligopolistic mixed markets," Journal of Mathematical Economics, Elsevier, vol. 15(2), pages 79-83, April.
- Thomson, William, 1988. "A study of choice correspondences in economies with a variable number of agents," Journal of Economic Theory, Elsevier, vol. 46(2), pages 237-254, December.
- Aumann, Robert J, 1975.
"Values of Markets with a Continuum of Traders,"
Econometric Society, vol. 43(4), pages 611-46, July.
- Shitovitz, Benyamin, 1973. "Oligopoly in Markets with a Continuum of Traders," Econometrica, Econometric Society, vol. 41(3), pages 467-501, May.
- H. R. Varian, 1973.
"Equity, Envy and Efficiency,"
115, Massachusetts Institute of Technology (MIT), Department of Economics.
When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:972. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Matthew C. Regan)
If references are entirely missing, you can add them using this form.